Lichenoid drug eruption in Adult
A number of medications have been reported to cause lichenoid eruptions including nonsteroidal anti-inflammatory drugs (NSAIDs), angiotensin-converting enzyme (ACE) inhibitors, beta adrenergic blockers, phenothiazines, gold, antimalarials, chlorpropamide, d-penicillamine, phenytoin, carbamazepine, and isoniazid. Newer offenders include imatinib mesylate, anti-PDI (programmed death 1) chemotherapy, statins, and anti-tumor necrosis factor (TNF)-alpha antagonists. Drugs that commonly cause photosensitive lichenoid drug eruptions are thiazide diuretics, tetracycline, quinine, and quinidine. Furosemide, sparfloxacin, ethambutol, and clopidogrel have also been implicated.
Common offending agents in oral lichenoid drug eruptions include NSAIDs, antihypertensive medication (beta blockers, thiazides, ACE inhibitors), antirheumatics (antimalarials, gold salts, penicillamine), and antiretroviral therapies.
Typically, the eruption occurs 2-3 months after initiation of the culprit medication, although onset may be as short as a few weeks or as long as 2 years. Resolution may take months or up to a year after its discontinuation. Oral lichenoid drug eruptions occur predominantly in adults, although pediatric cases have been reported.
Related topics: Lichen planus, Oral lichen planus, Lichen planopilaris
L27.1 – Localized skin eruption due to drugs and medicaments taken internally
109254000 – Lichenoid drug eruption
- Lichen planus
- Lichenoid graft-versus-host disease
- Secondary syphilis
- Erythema dyschromicum perstans
- Viral exanthem
- Exanthematous drug eruption
- Pityriasis rubra pilaris
- Contact dermatitis
- Chronic atopic dermatitis
- Mycosis fungoides
Last Updated: 03/08/2018